I have been through it trying to figure out if this is even possible. My boyfriend has been taking paxil for over a year, and his last dose he was taking was 40 mg a day. We have moved and couldn't get to the doctor he was seeing. Since then he's been to see one doctor that he informed them he was 'not right' and it seemed the tolerance to the paxil had built up and felt that the mg should be increased... other than that paxil was working like a dream. That doctor did not change the dose at all and he was stuck on another 3 month script of 40.
Then when we got here and needed to get the script refilled again, the only place we could get to was a walk-in. That doctor had discussed with us in length about raising the paxil to 60 mg.. when I went to fill the script the next day I realized he'd written 'prozac' on the script... not paxil. Honest mistake, right? Well... I went back to this place 3x trying to get them to realize they'd made this mistake to no avail.. now, if he really meant to change it to prozac he should have informed us of that then.. but, I got nowhere with this guy, and I'm am so afraid of what's to happen to my boyfriend.
Feeling a strong sense of misinformed and mistreated, he is only taking 20mg of the prozac instead of the prescribed 60. He has regressed back to how he was before he ever started taking medication at all. He is having terrible, violent dreams where he has actually punched holes through the walls while he is sleeping and he is just wild eyed and absolutely NOT RIGHT... Please tell us what to do here.. should he be on the 60 mg a day... is this dangerous.. and if he were to be changing medications like that shouldn't he have weaned off of the paxil and up on the prozac. He went from taking 40mg a day of paxil straight to 20mg a day of prozac.. if we'd followed the Dr's orders it would have been from 40mg paxil straight to 60 mg prozac... Does this make ANY SENSE????
This makes perfect sense, you are right to be worried, and this change of medication is obviously responsible for the regression of his illness.
If you can't get to see a doctor that knows your boyfriends case I would take him to the hospital, to the emergency department and tell them exactly what's been going on.
SSRI's are brilliant meds for depression and anxiety but they can be awkward and what suits one person might not suit another, just because he tolerates Paxil doesn't mean Prozac will be the same..
You are right about weaning off the meds aswell, he should not have been swapped from one to the other.
I would get this sorted as soon as possible before it causes any more problems!
No to me that doesn't make much sense. I am not a doctor but i would think you would slowly wean off one and then slowly increase the other. And it is very bad if the doctor make a written mistake on the prescription as they are different medications even though they are both anti-depressants. And it was bad of the doctor and the doctors office to not help you get the answers to weather there was a a mistake. I am sorry you and your family are getting such bad treatment. Is it possible to see another doctor and get a second opinion and better treatment as you don't want this kind of mix up. You deserve better and it will not help anyone messing up something so important. I would suggest going back to the doctor and getting it straitened out if not then start again with a new doctor. That's my advice.
It is good you know a little to know that what happened it is not right other wise that is how so many people die from medication mix ups.
Paxil and Prozac are both SSRI's, so in theory just switching one for the other would be fine, and there wouldn't be a need to detox the paxil. However....I took paxil at one time, and it was the most brutal medication I've ever taken in terms of coming off and side effects, so maybe that's it.
If the switch was from something like Zoloft to Prozac, I bet there wouldn't be any problems. Paxil is just terrible for most people.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.